Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 528, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 15, 2012, 12:38 PM CDT for Covington County, Smith County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2012, 12:38 PM CDT (17:38 UTC)
- Expired
- Aug 15, 2012, 1:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Covington County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
017
WUUS54 KJAN 151738
SVRJAN
MSC031-129-151830-
/O.NEW.KJAN.SV.W.0528.120815T1738Z-120815T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CDT WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 130 PM CDT
* AT 1238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF MOUNT OLIVE MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TAYLORSVILLE BY 110 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3174 8968 3178 8966 3178 8965 3179 8966
3190 8961 3184 8931 3180 8932 3179 8940
3161 8941
TIME...MOT...LOC 1738Z 291DEG 9KT 3179 8954
$$
MRM2 follow-up statements
260 WWUS54 KJAN 151754 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1254 PM CDT WED AUG 15 2012 MSC129-151804- /O.CAN.KJAN.SV.W.0528.000000T0000Z-120815T1830Z/ SMITH MS- 1254 PM CDT WED AUG 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH COUNTY IS CANCELLED... LAT...LON 3174 8966 3178 8965 3179 8940 3161 8941 TIME...MOT...LOC 1754Z 310DEG 10KT 3170 8948 $$ MSC031-151830- /O.CON.KJAN.SV.W.0528.000000T0000Z-120815T1830Z/ COVINGTON MS- 1254 PM CDT WED AUG 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR NORTHEASTERN COVINGTON COUNTY... AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL COVINGTON COUNTY MOVING SOUTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3174 8966 3178 8965 3179 8940 3161 8941 TIME...MOT...LOC 1754Z 310DEG 10KT 3170 8948 $$ EEC
427 WWUS54 KJAN 151827 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 127 PM CDT WED AUG 15 2012 MSC031-151837- /O.EXP.KJAN.SV.W.0528.000000T0000Z-120815T1830Z/ COVINGTON MS- 127 PM CDT WED AUG 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COVINGTON COUNTY WILL EXPIRE AT 130 PM CDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3174 8966 3178 8965 3179 8940 3161 8941 TIME...MOT...LOC 1827Z 310DEG 10KT 3164 8940 $$ EEC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 10:20 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 15, 10:20 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT WED AUG 15 2012 .UPDATE...OBSERVING A WEAK LOW LEVEL BOUNDARY DRAPED FROM WEST TO EAST ACROSS THE HEART OF THE REGION THIS MORNING. I SUPPOSE THIS BOUNDARY CAN STILL BE DEFINED AS A FRONT...SEPARATING SLIGHTLY COOLER AIR TO THE NORTH FROM POSITIVELY WARM AND JUICY AIR TO THE SOUTH. OVER THE TOP OF THIS BOUNDARY IS A RATHER HEALTHY UPPER LEVEL SHORT WAVE MOVING INTO THE REGION FROM THE WEST...PRODUCING LIFT. IN RESPONSE THUS FAR THIS MORNING HAVE BEEN MANY MID TO HIGH LEVEL CLOUDS STREAMING FROM THE ARKLATEX EAST ACROSS MY NORTHERN ZONES. THESE CLOUDS ARE PRODUCING A FEW LIGHT SHOWERS AS WELL. TO THE SOUTH...NEAR THE AFOREMENTIONED FRONTAL ZONE...IS A DEVIANT THUNDERSTORM THAT HAS DEVELOPED IN NE LA AND IS NOW CROSSING THE MS RIVER NORTH OF VICKSBURG. STORM IS INTERESTING IN THE FACT THAT IT IS USING DEEP LAYER ATMOSPHERIC SHEAR OF 30 TO 35 KTS TO ACHIEVE ORGANIZATION. THE PRESENCE OF THE DISTURBANCE...WIND SHEAR...AND FRONTAL BOUNDARY ARE ALL INGREDIENTS NEEDED TO MAKE AN ACTIVE CONVECTIVE DAY FOR THE REGION. BUT THERE ARE DEFINITELY CONS TO RAMPANT CONVECTIVE ACTIVITY...SUCH AS DEPTH OF MOISTURE ISSUES AND LIMITED LOW LEVEL RESPONSE TO THE PASSING UPPER AIR DISTURBANCE. THESE CONS SHOULD TEMPER THE LEVEL OF ACTIVITY A GOOD DEAL AND KEPT ME FROM RAISING INHERITED POPS IN THE 20 TO 40 PERCENT RANGE AT ALL. CONSIDERING ALL VARIABLES THE RELATIVE HIGHEST CHANCES FOR STORMS IN THE FORECAST AREA SHOULD BE ROUGHLY ALONG THE I-20 CORRIDOR THROUGH NE LA AND INTO CENTRAL MS. SOME STORMS BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS...ESPECIALLY IN THE LATTER AXIS. THE GOING HWO HANDLES THIS RELATIVELY WELL. RIGHT NOW WE ANTICIPATE THE PEAK OF ACTIVITY IN THE EARLY TO MID AFTERNOON CONSIDERING THE UPPER LEVEL WAVE IS PASSING THROUGH THE REGION NOW THROUGH JUST AFTER MIDDAY. OTHER THAN TWEAKING TIMING ON POPS AND WEATHER A BIT I DID TWEAK TEMPERATURES A TOUCH...BUT NOT MUCH. /BB/ && .PREV DISCUSSION... /ISSUED 425 AM CDT WED AUG 15 2012/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...SURFACE ANALYSIS HAS HIGH PRESSURE CENTERED OVER THE MID MISSISSIPPI VALLEY AND THE STALLED COLD FRONT VERY NEAR THE HIGHWAY 84 CORRIDOR. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A SUBTLE SHORTWAVE OVER THE SOUTHERN PLAINS THAT WILL TRACK EAST ACROSS OUR CWA TODAY. REGIONAL RADARS SHOW AN AREA OF SHOWERS AND TSTMS OVER THE ARKLATEX ASSOCIATED WITH THE SHORTWAVE. SOME OF THIS ACTIVITY WILL SPREAD INTO OUR DELTA REGION THIS MORNING BEFORE WEAKENING. DAYTIME HEATING COMBINED WITH THE SHORTWAVE WILL LEAD TO ADDITIONAL CONVECTION BY LATE MORNING AND AFTERNOON CENTRAL AND SOUTH ALONG THE OLD STALLED BOUNDARY THAT WILL BE DRIFTING NORTH. HAVE GONE ABOVE GFS MOS POPS TODAY IN THE WEST. THE 00Z WED JAN SOUNDING HAD A PW OF 1.14IN BUT AS THE STALLED BOUNDARY LIFTS NORTH TODAY PWS WILL RISE BACK ABOVE 1.6IN BY AFTERNOON. THE TOTAL BLENDED PW PRODUCT SHOWS A SWATH OF AOA 1.5IN PWS ALREADY ACROSS THE SOUTHERN THIRD OF OUR CWA THIS MORNING. MORNING RAIN AND CLOUD COVER MAY LIMIT HEATING IN THE WEST BUT HIGHS NEAR 90F WILL LEAD TO MLCAPES OF 1000-1500J/KG THIS AFTERNOON. VERTICAL TOTALS ARE EXPECTED TO BE AROUND 27C. A FEW STRONG THUNDERSTORMS WILL BE HARD TO RULE OUT THIS AFTERNOON ESPECIALLY EAST OF THE MISSISSIPPI RIVER AND SOUTH OF HIGHWAY 82. MUCH OF THE CONVECTION TODAY WILL DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING BUT ANOTHER WEAK DISTURBANCE IN THE NORTHWEST FLOW ALOFT MAY SET OFF SOME EARLY ACTIVITY IN THE WEST AGAIN BEFORE SUNRISE THURSDAY. THURSDAY SURFACE RIDGING ACROSS THE NORTHERN GULF WILL STRENGTHEN RESULTING IN A LITTLE DEEPER MOISTURE INCREASE ACROSS REGION. PCPN MAY GET AN EARLY START IN THE WEST AGAIN BUT TEMPERATURES WILL TOP OUT A COUPLE DEGREES HIGHER OVER MOST OF THE AREA. SCATTERED STORMS ARE EXPECTED ACROSS THE SOUTH AND WEST WITH MORE ISOLATED COVERAGE NORTHEAST. THERMODYNAMIC PARAMETERS POINT TO A LITTLE GREATER CHANCE THAN TODAY OF STRONG THUNDERSTORMS ACROSS THE CWA. A DEEPENING UPPER LEVEL TROUGH OVER THE CENTRAL CONUS WILL SUPPORT A COLD FRONT THAT WILL APPROACH OUR CWA THURSDAY NIGHT. MODELS SUGGEST THAT SOME CONVECTION MAY SPREAD INTO OUR NORTHERN ZONES BEFORE SUNRISE FRIDAY. /22/ LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...RAIN/STORM CHANCES CONTINUE TO RISE FOR THE WEEKEND AS A FRONT WILL INTERACT WITH NUMEROUS MID/UPPER-LEVEL IMPULSES. SLIGHTLY BELOW NORMAL TEMPERATURES SHOULD RESULT. STRONG L/WV NRN STREAM TROUGHING WILL OCCUR ACROSS THE GREAT LAKES WITH TROUGH AXIS EXTENDING SWD TOWARDS LOWER MS VALLEY BY LATE WEEK. INDUCED SFC LOW/PRESSURE TROUGH WILL DVLP AND SHIFT ACROSS OHIO RIVER VALLEY WITH ATTENDANT COOL FRONT PUSHING INTO THE LOWER TN VALLEY BY FRI MRNG. SHOWERS/STORMS WILL LIKELY BE ONGOING NORTH OF REGION ALONG THE FRONT FRI MRNG. IT APPEARS THE FRONT WILL REMAIN NORTH OF REGION TILL SAT AS IT EDGES SWD TOWARDS THE HWY-82 CORRIDOR. PWATS OF 1.8-2.0" IN COMBINATION WITH MLCAPE VALUES 1500-2500 J/KG AND PROGGED S/WV'S EMBEDDED IN THE WNW FLOW SHOULD ALLOW FOR DECENT COVERAGE OF SCT/NUM SHOWERS/STORMS AREA WIDE. FLOW WILL BE WEAKER SOUTH OF THE FRONT WITH MORE AIRMASS/PULSE STORMS EXPECTED. SOME COULD BECOME STRONG TO SEVERE WITH VT'S ~28C PER GFS40. SOME GREATER ORGANIZATION COULD BE PSBL FARTHER NORTH INVOF FRONT WHERE FLOW/SHEAR WILL BE BETTER BUT THIS ACTIVITY COULD REMAIN CLOSER TO I-40 VS. HWY-82. PRECIP ACTIVITY ACROSS NRN/CNTRL AREAS SHOULD LINGER INTO SATURDAY AS FRONT SLOWLY SAGS SOUTH. OF NOTE, WILL BE WLY H85 MOISTURE TRANSPORT/FLOW NEARLY PARALLEL TO FRONT ORIENTATION. THIS, IN ADDITION TO SFC-H7 PROFILES SHOWING GRADUAL NWD SLOPE OF FRONT WITH SW/WRLY MOISTURE RICH AIR PSBLY OVER-RIDING IT, COULD PROVIDE AN ENVIRONMENT FOR STORM TRAINING, AND CREATING A FLASH FLOOD RISK. THIS WILL CONTINUE TO BE MONITORED BUT LEFT OUT OF HWO FOR NOW. OVERALL PRECIP RATES SHOULD DECREASE DURING THE OVRNGT HOURS BUT SOME ACTIVITY SHOULD PERSIST. GOING INTO SUNDAY...A STRONGER S/WV TROUGH APPEARS TO PIVOT ACROSS THE REGION AS AGREED UPON BY GFS/EC. THE 0-6KM SHEAR VALUES INCREASE 20-30KT BUT SUBSTANTIAL INSTABILITY MAY BE LACKING DUE TO EXCESS CLOUD COVER. IF CLOUD COVER IS LOWER SUNDAY...A GREATER STRONG TO SEVERE STORM RISK WILL EXIST. GREATEST RAIN/STORM CHANCES SUNDAY WILL BE ALONG AND SOUTH OF I-20 AS DRIER H7 AIR IS DRIVEN IN ACROSS NRN LOCATIONS. LOW-LVL FLOW SHOULD BECM MORE NWLY INTO MON-TUES AS BOTH GFS/EC AMPLIFY H5 TROUGHING ACROSS LOWER/MID-MS VALLEY. PWATS DROP BELOW ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5", EFFECTIVELY REDUCING RAIN CHANCES AT THE BEGINNING OF EARLY NEXT WEEK EXCEPT FOR FAR SRN AREAS. FOR FORECAST ELEMENTS...HAVE REDUCED HIGH TEMPS FRI-SUN 1-3F WITH RAIN/CLOUD COVER EXPECTATIONS. MEXMOS LOWS WERE BUMPED UP FRI-SAT DUE TO MOISTURE RETURN. POPS WERE INCREASED FRI AS THEY CAME IN QUITE A BIT LOWER THAN PREVIOUS RUNS. SAT-SUN POPS WERE ALSO INCREASED OVER MEXMOS TOWARD EC MOS VALUES. /ALLEN/ && .AVIATION...AN AREA OF SHOWERS WAS NOTED AROUND THE HIGHWAY 82 CORRIDOR THIS MORNING. SOME ISOLATED SHOWERS WAS NOTED ACROSS NORTHEAST LOUISIANA. EXPECT THE SHOWERS TO AFFECT THE KGLH...KGWO TO KGTR WITH VCSH FOR LATE MORNING. ELSEWHERE VFR CONDITIONS WERE BEING REPORTED. SCATTERED TSTMS ARE EXPECTED THIS AFTERNOON ACROSS THE WESTERN HALF OF THE AREA WITH ONLY ISOLATED COVERAGE NORTHEAST. TSTM ACTIVITY SHOULD END BY 02Z THU. EXPECT BRIEF IFR WITH GUSTY WINDS IN TSRA. VFR CONDITIONS ARE EXPECTED TONIGHT UNTIL 09Z WHEN PATCHY MVFR VSBY RESTRICTIONS WILL BE POSSIBLE. CONDITIONS WILL BECOME VFR BY 14Z. ISOLATED TSRA WILL BE POSSIBLE FOR THURSDAY MORNING...MAINLY ACROSS THE NORTHWEST DELTA./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 69 94 72 / 30 10 22 13 MERIDIAN 93 69 94 71 / 15 6 21 13 VICKSBURG 91 71 93 71 / 39 11 25 13 HATTIESBURG 95 72 94 73 / 28 15 39 19 NATCHEZ 91 72 91 72 / 31 15 45 17 GREENVILLE 89 71 94 72 / 29 10 28 32 GREENWOOD 90 70 94 71 / 18 8 24 33 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/17/22/ALLEN
Hazardous weather outlook, Aug 15, 4:50 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 450 AM CDT WED AUG 15 2012 LAZ007>009-015-016-023>026-MSZ040>066-072>074-161000- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 450 AM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE TODAY. THE AREA EAST OF THE MISSISSIPPI RIVER AND SOUTH OF INTERSTATE 20 WILL SEE A GREATER CHANCE OF STRONG THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING. STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY. A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED IN THE NORTH FRIDAY. ARZ074-075-MSZ018-019-025>039-161000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 450 AM CDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONG TO SEVERE STORMS CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL WILL BE POSSIBLE GENERALLY NORTH OF INTERSTATE 20 FRIDAY. A COLD FRONT WILL DROP INTO NORTHERN MISSISSIPPI FRIDAY AND HELP TRIGGER STORMS ESPECIALLY ALONG AND NORTH OF HIGHWAY 82. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED IN THE NORTH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 15, 10:40 AM CDT, 1 hour 58 minutes before
MSZ040-047-151620-
WARREN MS-ISSAQUENA MS-
1040 AM CDT WED AUG 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT WED AUG 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AS WELL
AS 30 TO 40 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF REDWOOD AT 1040
AM CDT...MOVING EAST AT 20 MPH.
PEOPLE IN SOUTHEASTERN ISSAQUENA AND NORTHEASTERN WARREN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3263 9069 3262 9072 3261 9069 3259 9069
3259 9066 3255 9065 3255 9059 3253 9056
3251 9056 3248 9060 3244 9059 3242 9061
3241 9096 3259 9098
TIME...MOT...LOC 1540Z 264DEG 17KT 3251 9086
MRMSpecial weather statement, Aug 15, 12:34 PM CDT, 4 minutes before
MSZ056-065-151815-
SMITH MS-COVINGTON MS-
1234 PM CDT WED AUG 15 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT WED AUG 15 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 7 MILES SOUTHWEST OF TAYLORSVILLE AT 1234 PM CDT...MOVING
EAST AT 10 MPH.
PEOPLE IN NORTHEASTERN COVINGTON AND SOUTHEASTERN SMITH COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3161 8941 3173 8967 3190 8959 3183 8931
3180 8932 3179 8940
TIME...MOT...LOC 1734Z 291DEG 9KT 3178 8953
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:40 AM CDT | Special Weather Statement | JAN | Warren | 40 min |
| Aug 15, 12:34 PM CDT | Special Weather Statement | JAN | Covington | 41 min |
| Aug 15, 1:07 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 22 min |
| Aug 15, 1:32 PM CDT | Special Weather Statement | JAN | Claiborne | 18 min |
| Aug 15, 1:39 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Aug 15, 1:48 PM CDT | Special Weather Statement | JAN | Copiah | 32 min |
| Aug 15, 1:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 40 min |
| Aug 15, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 52 min |
| Aug 15, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 48 min |
| Aug 15, 2:28 PM CDT | Special Weather Statement | JAN | Claiborne | 47 min |
| Aug 15, 2:43 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Aug 15, 2:52 PM CDT | Special Weather Statement | JAN | Copiah | 28 min |
| Aug 15, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 37 min |
| Aug 15, 3:43 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.